MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82091-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Paresis (1998); Thrombosis/Thrombus (4440)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of vessel thrombosis is listed in the xact carotid stent system information for prescribers as an adverse event potentially associated with carotid stents and embolic protection systems.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat the right internal carotid artery due to vision loss that the patient was experiencing on the left side, indicating an issue in the right artery with 99% stenosis, none calcification and none tortuosity.An emboshield nav6 embolic protection system (eps) was advanced and the first xact stent (lot 2121461) was implanted by direct stenting in the right internal carotid artery (ica) without issue.The emboshield nav6 was removed.At this time it was noted that the patient had lost movement in the foot and leg on the right side as well as a loss of speech.A clot had formed in the left ica/external carotid artery.An emboshield nav6 (lot 3031661) was attempted to be advanced but could not pass so balloon dilatation was performed with a viatrac balloon and then the emboshield nav6 was able to be advanced to the desired location.Then an xact stent was placed in the left ica and post dilated with the viatrac balloon.Four mg of tissue plasminogen activator (tpa) was administered.Flow to the brain was restored.The stents are patent.There was no diagnosis of stroke or transient ischemic attack.The patient remained hospitalized in the intensive care unit and three days later it was reported that the patient had improved with normal speech, regained right side movement and able to follow commands.The patient will be sent to rehabilitation for recovery.No additional information was provided.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17144298
Report Number2024168-2023-06372
Device Sequence Number5421863
Product Code NIM
UDI-Device Identifier08717648010279
UDI-Public08717648010279
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number82091-01
Device Catalogue Number82091-01
Device Lot Number2121461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2023
Initial Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIATRAC BALLOON
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight77 KG